Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 28, 2013, 10:48 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2013, 10:48 PM MST (05:48 UTC)
- Expired
- Aug 29, 2013, 1:45 AM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WGUS55 KPSR 290548
FFWPSR
AZC013-290845-
/O.NEW.KPSR.FF.W.0026.130829T0548Z-130829T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1048 PM MST WED AUG 28 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES YOUNGTOWN...WADDELL...TOLLESON...SURPRISE...SUN CITY
WEST...SUN CITY...GOODYEAR...EL MIRAGE...AVONDALE...
* UNTIL 145 AM MST
* AT 1039 PM MST...A NEW AREA OF THUNDERSTORMS HAD DEVELOPED OVER
CENTRAL MARICOPA COUNTY. THESE STORMS WERE PRODUCING MODERATE
RAINFALL OVER AREAS THAT HAD ALREADY RECEIVED HEAVY RAINFALL EARLIER
THIS EVENING. ADDITIONAL RAINFALL WILL WORSEN EXISTING FLOOD
CONDITIONS IN THE WARNING AREA.T
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
TANK MOUNTAIN PARK...PERRYVILLE...AVONDALE...LUKE AFB...SURPRISE
STADIUM AND BEARDSLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3337 11232 3334 11252 3370 11262 3373 11228
3338 11225
$$
MCLANE2 follow-up statements
723
WGUS75 KPSR 290646
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1146 PM MST WED AUG 28 2013
AZC013-290845-
/O.CON.KPSR.FF.W.0026.000000T0000Z-130829T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1146 PM MST WED AUG 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MST FOR
CENTRAL MARICOPA COUNTY...
AT 1136 PM MST...LIGHT RAIN WAS CONTINUING TO FALL OVER AND JUST
EAST OF THE WHITE TANK MOUNTAINS. ARIZONA DEPARTMENT OF
TRANSPORTATION OFFICIALS HAVE REPORTED CONTINUED FLOODING ON SEVERAL
LOCAL ROADS AT THE BASE OF THE WHITE TANKS ALONG LOOP 303. ALTHOUGH
HEAVY RAINFALL HAS ENDED...RUNOFF WILL CONTINUE TO FILL WASHES AND
CREEKS AND PONDING OF WATER ON UNBRIDGED LOW WATER CROSSINGS IS
POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE TANK
MOUNTAIN PARK...SURPRISE STADIUM...CAMELBACK RANCH...YOUNGTOWN...
WADDELL...SURPRISE...SUN CITY WEST...SUN CITY...LUKE AFB...EL MIRAGE
AND BEARDSLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3337 11232 3334 11252 3370 11262 3373 11228
3338 11225
$$
MCLANE056
WGUS75 KPSR 290840
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
140 AM MST THU AUG 29 2013
AZC013-290851-
/O.EXP.KPSR.FF.W.0026.000000T0000Z-130829T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
140 AM MST THU AUG 29 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM MST FOR CENTRAL
MARICOPA COUNTY...
LAT...LON 3337 11232 3334 11252 3370 11262 3373 11228
3338 11225
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 9:35 PM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 28, 9:35 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 935 PM MST WED AUG 28 2013 .SYNOPSIS... STORM ACTIVITY WILL GET BACK INTO FULL SWING STARTING TONIGHT AND LASTING INTO THE WEEKEND...AS A COUPLE OF WEATHER DISTURBANCES...AND A VERY MOIST AIRMASS MOVES IN FROM THE SOUTH. MUCH COOLER AND CLOUDY CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY...WITH TEMPERATURES REMAINING BELOW NORMAL THROUGH THE WEEKEND. A RETURN TO A MORE TYPICAL MONSOON PERIOD WITH WARMER TEMPERATURES IS EXPECTED FROM SUNDAY INTO NEXT WEEK. && .DISCUSSION... A FAIRLY ACTIVE EVENING OF CONVECTION SO FAR...STRETCHING FROM SOUTHWEST MARICOPA COUNTY INTO WEST PIMA AND YUMA COUNTY ALONG THE INTERNATIONAL BORDER.EARLIER IN THE AFTERNOON...STORMS INITIATED JUST SOUTH OF GILA BEND AND ALONG THE LOWER COLORADO RIVER VALLEY BETWEEN YUMA AND BLYTHE DUE TO A WEAK UPPER LEVEL DISTURBANCE. EARLIER IR SATELLITE IMAGERY SHOWS AN EXPANSIVE MCS ACROSS THE SOUTHWEST AZ DESERTS WITH COLD CLOUD TOPS AROUND -75C. THIS COMPLEX REPEATEDLY PUSHED OUT OUTFLOWS THAT GUSTED UP TO 45 MPH AND COLLIDED FORMING NEW STORMS THAT CONTINUED TO PRODUCE HEAVY RAIN...RADAR ESTIMATES 2-3 INCHES OF RAIN FELL IN A COUPLE OF HOURS MAINLY OVER OPEN DESERT AREAS SOUTH OF INTERSTATE 8. CURRENT RADAR SHOWS STORMS STARTING TO FILL IN ACROSS WESTERN MARICOPA COUNTY...SOME PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING OVER FAR WEST PORTIONS OF THE GREATER PHOENIX AREA...AND IR SATELLITE REVEALS RAPID CLOUD TOP COOLING. EXPECT ACTIVITY TO PERSIST UNTIL AFTER MIDNIGHT... EVENTUALLY TAPERING OFF TO ISOLATED SHOWER ACTIVITY EARLY THURSDAY MORNING. OTHER THAN SOME MINOR REDUCTIONS TO THE POP/WX/SKY GRIDS... THE INHERITED FORECAST IS IN GOOD SHAPE. PREVIOUS DISCUSSION APPLIES. .PREVIOUS DISCUSSION... ACTIVITY SHOULD PERSIST OVERNIGHT AS AN INVERTED TROF MOVES NORTHWARD INTO SOUTHERN ARIZONA...WITH A MOISTURE-RICH AIRMASS (PWAT VALUES IN THE 1.75-2.00 INCH RANGE AND MIXING RADIOS AOA 12 G/KG) ASSOCIATED WITH THIS TROF. LATEST NAM AND GFS OUTPUT SUGGESTS THAT...ALTHOUGH WIDESPREAD WETTING RAINS WILL OCCUR FROM THIS EVENING ONWARD INTO THURSDAY...THEY BOTH SHOW FAIRLY LIMITED INSTABILITY...WITH MLCAPE VALUES MAINLY AT 500 J/KG OR LESS. THUS...ALTHOUGH SOME AREAS WILL DEFINITELY SEE HEAVY RAIN AND LOCALIZED FLOODING...WIDESPREAD HEAVY RAIN/FLASH FLOODING IS NOT EXPECTED AT THIS TIME. THE RAIN AND WIDESPREAD THICK CLOUD COVER IS EXPECTED TO KEEP TEMPERATURES WELL BELOW 100F AT MOST LOWER DESERT LOCATIONS ON THURSDAY...WITH SOME AREAS LIKELY NOT GETTING OUT OF THE 80S. FRIDAY MAY BE THE DAY WHEN WE SEE MORE WIDESPREAD HEAVY RAINS AND STRONGER DOWNBURST WINDS. THE GFS...NAM...AND (TO A LESSER EXTENT) THE ECMWF ARE ALL MOVING A SECOND DISTURBANCE NORTHWARD RIGHT INTO SOUTH-CENTRAL ARIZONA...WITH GFS MLCAPE VALUES THAT DAY JUMPING TO...OR ABOVE 1000 J/KG AND PWAT VALUES EXCEEDING 2.00 INCHES. FORECAST SOUNDING ALSO INDICATE SOMEWHAT STRONGER WINDS ALOFT/GREATER WIND SHEAR ON FRIDAY AS WELL. IN ADDITION...MOISTURE FROM THE REMAINS OF TROPICAL STORM JULIETTE...WHICH HAS JUST DEVELOPED OFF THE TIP OF BAJA WILL BE MOVING INTO THE REGION. IF THIS SCENARIO VERIFIES...THEN WIDESPREAD HEAVY RAINS AND EVEN SEVERE WX BECOMES A REAL POSSIBILITY ACROSS THE PHX AREA. A FLASH FLOOD WATCH MAY HAVE TO BE ISSUED AS WELL IF FUTURE MODEL RUNS HANG ON TO THIS IDEA. CONSIDERABLE MOISTURE IS EXPECTED TO LINGER INTO SATURDAY AS WELL...BUT IF THERE IS A LOT OF CONVECTIVE ACTIVITY ON FRIDAY...THE WORKED-OVER ATMOSPHERE AND CONSIDERABLE DEBRIS CLOUDS COULD SERVE TO REDUCE THUNDERSTORM ACTIVITY ON SATURDAY...WITH TEMPERATURES BEING KEPT BELOW NORMAL FOR A 3RD DAY. A SLOW DRYING TREND IS EXPECTED TO BEGIN ON SUNDAY...AND CONTINUE INTO NEXT WEEK AS THE MAIN UPPER HIGH CENTER SHIFTS WESTWARD BACK OVER THE DESERT SOUTHWEST...AND BEGINS TO CUT OFF THE MOISTURE FLOW FROM THE SOUTH...WITH MORE OF A MID TO LOW-GRADE MONSOON EXPECTED FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...AND POSSIBLY EVEN LESS ACTIVITY FOR THE END OF NEXT WEEK AS WE MOVE FURTHER INTO SEPTEMBER...WITH LESS CLOUD COVER AND WARMER TEMPERATURES ACROSS THE LOWER DESERTS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... SHOWERS/EMBEDDED THUNDERSTORM EXPECTED TO PERSIST UNTIL AROUND 09Z...THEN DIMINISHING TO VCSH INTO THURSDAY MORNING. CIGS NEXT 24 HOURS SHOULD STAY AOA 10KFT FOR THE MOST PART BUT COULD LOWER TO 8KFT IN HEAVIER SHOWERS/THUNDERSTORMS. WINDS TO FAVOR THE SOUTHEAST NEXT 24 HOURS BUT MAY BRIEFLY SWING TO THE SOUTHWEST OR WEST DEPENDING ON OUTFLOWS. THUNDERSTORM ACTIVITY EXPECTED TO PICK UP ONCE AGAIN THURSDAY AFTERNOON. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE OVERNIGHT. AT THIS TIME... WILL MAINTAIN VCSH THROUGH THURSDAY AND MOST OF THE TAF PERIOD. CIGS WILL LOWER TO AROUND 10KFT...AND COULD GO LOWER SHOULD A HEAVIER SHOWER OR THUNDERSTORM DEVELOP. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... TROPICAL MOISTURE WILL GRADUALLY DIMINISH SATURDAY THROUGH THE MIDDLE OF NEXT WEEK...AS MONSOON CONDITIONS RETURN TO CLIMATIC NORMALS. BELOW SEASONAL NORMAL HIGH TEMPERATURES SATURDAY WILL STEADILY CLIMB AND REACH TO NORMAL VALUES BY ABOUT TUESDAY...AND ELEVATED HUMIDITIES SATURDAY WILL GRADUALLY LOWER DAY TO DAY... FINALLY FALLING INTO THE TEENS BY NEXT WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL TENDENCIES WITH TYPICAL AFTERNOON AND EARLY EVENING GUSTINESS...ESPECIALLY OVER FAVORED HIGHER TERRAIN LOCATIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/PERCHA AVIATION....MEYERS FIRE WEATHER...CB
Hazardous weather outlook, Aug 28, 4:22 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 422 AM MST WED AUG 28 2013 AZZ020>023-025>028-CAZ030>033-291300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 422 AM MST WED AUG 28 2013 /422 AM PDT WED AUG 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WITH INCREASING CHANCES TONIGHT. THE PRIMARY HAZARDS THIS AFTERNOON ARE BRIEF HEAVY DOWNPOURS...GUSTY WINDS...BLOWING DUST...AND DEADLY LIGHTNING. AN INCREASING THREAT OF HEAVY RAINFALL AND LOCALIZED FLOODING IS EXPECTED TONIGHT ALONG WITH A SMALL THREAT OF GUSTY WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BETTER ORGANIZED AND MORE EXPANSIVE THUNDERSTORM CHANCES ARE EXPECTED FOR THURSDAY THROUGH FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE HEAVY RAINFALL AND ISOLATED AREAS OF FLOODING...ESPECIALLY WASHES AND LOW LYING AREAS. ADDITIONAL THREATS INCLUDE...GUSTY WINDS IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. AREAS OF BLOWING DUST MAY ALSO BE POSSIBLE WITH THUNDERSTORM OUTFLOWS. A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-291300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 422 AM MST WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER HAZARD IS LOCALLY HEAVY RAIN AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BETTER CHANCES FOR MORE EXPANSIVE THUNDERSTORM CHANCES ARE EXPECTED FOR THURSDAY AND FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...LOCALLY HEAVY RAIN LEADING TO FLOODING OF WASHES AND LOW LYING AREAS. DAILY AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 28, 8:30 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
830 PM MST WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HEAVY RAIN 4 WNW LUKE AFB 33.55N 112.44W
08/28/2013 M2.00 INCH MARICOPA AZ TRAINED SPOTTER
2 INCHES OF RAIN MEASURED IN 1 HOUR.
&&
EVENT NUMBER PSR1300174
DEWEYSpecial weather statement, Aug 28, 8:39 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 839 PM MST WED AUG 28 2013 AZZ022-023-027-290430- MARICOPA AZ- 839 PM MST WED AUG 28 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 930 PM MST AT 836 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF TONOPAH TO LIBERTY...AND MOVING WEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... LIBERTY... BUCKEYE... PALO VERDE... TONOPAH... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3389 11264 3335 11232 3328 11267 3362 11308 TIME...MOT...LOC 0338Z 088DEG 12KT 3364 11297 3338 11244 MCLANE
Local storm report, Aug 28, 8:43 PM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
843 PM MST WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 NNW WADDELL 33.62N 112.38W
08/28/2013 MARICOPA AZ TRAINED SPOTTER
7-8 EUCALYPTUS TREES DOWN. 60 FT TALL... 2 FT DIAMETER.
&&
EVENT NUMBER PSR1300175
DEWEYLocal storm report, Aug 28, 8:59 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
859 PM MST WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HEAVY RAIN 2 W PERRYVILLE 33.43N 112.53W
08/28/2013 M0.76 INCH MARICOPA AZ TRAINED SPOTTER
HEAVY RAIN MEASURED 0.76 INCHES IN 1 HOUR... IN
BUCKEYE.
&&
EVENT NUMBER PSR1300176
DEWEYLocal storm report, Aug 28, 9:02 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
902 PM MST WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG 2 NW EL MIRAGE 33.61N 112.34W
08/28/2013 MARICOPA AZ AMATEUR RADIO
LARGE MATURE MESQUITE TREE DOWN.
&&
EVENT NUMBER PSR1300177
DEWEYSpecial weather statement, Aug 28, 9:39 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
939 PM MST WED AUG 28 2013
AZZ022-027-290530-
MARICOPA AZ-
939 PM MST WED AUG 28 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 1030 PM MST
AT 933 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALO VERDE NUCLEAR
GENERATION STATION TO 11 MILES SOUTHEAST OF PAINTED ROCK DAM...AND
MOVING WEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PAINTED ROCK DAM...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3349 11268 3289 11275 3286 11313 3323 11307
3349 11300
TIME...MOT...LOC 0439Z 070DEG 14KT 3339 11288 3294 11294
MCLANEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:00 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Yuma | 45 min |
| Aug 28, 5:25 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 28, 5:52 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 38 min |
| Aug 28, 6:18 PM MST | Special Weather Statement | PSR | Maricopa | 42 min |
| Aug 28, 6:30 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 45 min |
| Aug 28, 7:23 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 52 min |
| Aug 28, 7:34 PM MST | Special Weather Statement | PSR | Yuma | 41 min |
| Aug 28, 8:19 PM MST | Flash Flood Warning | PSR | Maricopa | 116 min |
| Aug 28, 8:39 PM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Aug 28, 8:53 PM MST | Flash Flood Warning | PSR | Maricopa | 112 min |
| Aug 28, 9:39 PM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Aug 28, 10:02 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 118 min |
| Aug 29, 1:11 AM MST | Areal Flood Advisory | PSR | Yuma | 2 hr |
| Aug 29, 1:09 PM MST | Flash Flood Watch | PSR | 9 hr | |
| Aug 29, 3:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Aug 29, 4:48 PM MST | Special Weather Statement | PSR | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.